MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE

INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE
Model Number 478053-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, a medium-large clip applier instrument would not pick up hemoclips effectively and would not clip tissues.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint clip applier would not pick up hemoclips effectively and would not clip tissues.The medium-large clip applier instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The grip-clip test was performed and failed to clip.The root cause of this failure was not able to be determined.Further examination was performed.The primary failure analysis findings were confirmed.The instrument was placed on an in-house system and failed the clip test.After further examination it was determined that the main tube was also bent.This bending had caused enough friction to prevent the push-pull rod from moving fully, which in turn prevented the jaws of the instrument to clip.

Brand Name
SINGLE-SITE
Common Device Name
CLIP APPLIER, MEDIUM-LARGE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16926682
Report Number2955842-2023-13242
Device Sequence Number7008226
Product Code NAY
UDI-Device Identifier00886874113585
UDI-Public(01)00886874113585(10)N11210809
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478053-04
Device Catalogue Number478053
Device Lot NumberN11210809 0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown